Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS Binghamton, NY
NWS Binghamton, NY issued this special weather statement at Jul 14, 2021, 4:03 PM EDT for Schuyler County, New York. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2021, 4:03 PM EDT (20:03 UTC)
- Expired
- Jul 14, 2021, 4:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Binghamton, NY
County Schuyler County, NY
The radar
The Binghamton radar (KBGM), 88 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 499 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted.
851 WWUS81 KBGM 142003 SPSBGM Special Weather Statement National Weather Service Binghamton NY 403 PM EDT Wed Jul 14 2021 NYZ015>017-023-025-142045- Southern Cayuga-Seneca-Yates-Schuyler-Tompkins- 403 PM EDT Wed Jul 14 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SENECA...NORTHEASTERN SCHUYLER...EASTERN YATES...SOUTHWESTERN CAYUGA AND NORTHWESTERN TOMPKINS COUNTIES... At 403 PM EDT, a strong thunderstorm was located near Keuka Park, or near Penn Yan, moving east at 20 mph. Locations impacted include... Penn Yan, Hector, Starkey, Covert, Trumansburg, Dundee, Ovid, Interlaken, Dresden and Lodi. LAT...LON 4257 7713 4271 7706 4268 7659 4242 7667 TIME...MOT...LOC 2003Z 282DEG 18KT 4262 7703 $$ AJG
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this special weather statement went out at Jul 14, 3:34 PM EDT, 29 minutes earlier.
Area forecast discussion, Jul 14, 3:34 PM EDT, 29 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 334 PM EDT Wed Jul 14 2021 .SYNOPSIS... Scattered thunderstorms will persist into this evening. Some storms could be strong, with the main threat being gusty winds. Localized flash flooding is also of concern, especially in areas that have received significant rainfall from recent storms. && .NEAR TERM /THROUGH THURSDAY/... 225 pm update... Main concerns in the near term remain focused on the widespread showers and thunderstorms across the region this afternoon/evening, the potential for fog tonight, and the quiet weather conditions with warmer temperatures tomorrow. Yet another day with afternoon/evening showers and thunderstorms today but the threat of severe weather is much lower. Several broken short lines of convection are already intensifying across central NY as of 2 pm. The air mass continues to destabilize with ML CAPE values around 1000 J/kg, but low level lapse rates and deep layer shear is weak to marginal at best. There is the potential for a few storms to strong to slightly severe with gusty winds the main threat and small hail/lightning the secondary threats. The convection is initiating along a surface trough and nearly co-located upper trough which will continue to sweep east across the area through this evening. This will push the convection quickly to the east through the rest of the day and allow weather conditions to become relatively quiet after sunset. Will need to keep a close eye on areas that see persistent rain with most areas being saturated or close to saturation from several days of rain. At this time it appears most of the convection is fairly progressive, but if the sfc trough lays out e-w across the region for a period of time, some of the convection could train over the same locations. The combination of rain from today and residual moisture from recent days of rain and nearly saturated ground conditions should prove useful for some patchy fog tonight and into Thursday morning. Winds should go fairly light tonight with some clearing possible. Temperatures will fall into the lower to mid 60s. Weak rising heights aloft late tonight and into Thursday and a slightly drier air mass will produce quiet/dry weather conditions most of the day. There could be quite a bit of sun as well, which will allow temperatures to jump up into the mid to upper 80s. Dew points will not be as high...only into the lower to mid 60s...which will make it feel not as humid. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... 225 pm update... Upper trough moving into the western Great Lakes will cause the very weak ridge over the mid Atlantic to amplify only slight Thu night into Fri morning. The southwesterly flow will increase and advect in a much warmer and more humid air mass which will prime the atmosphere for more convection along the incoming system later Friday and Fri night. The main challenge with this incoming system will be the movement east and southeast. Some of the latest high resolution model guidance coming in this morning is able to capture the precip toward the end of the cycle...and track the convection south into PA early Friday with a noticeable drying on the back side of the system later in the day. However, there still remains some what of a consensus among the other models that the trough may hold up or lift back to the north later in the day Fri and Fri night. The latest high res guidance may be onto a new trend in late day drying, but will not buy into that solution just yet and keep the best chance of precip to the north/nw during the day Friday. There could be another heightened day of severe weather on Friday with ML CAPE values back above 1400 and a stripe of deep layer shear to work with along with a trough to force convection around. Highs on Friday will top out in the 80s for most of the region...with dew points into the mid to possibly upper 60s which will create heat indices into the upper 80s and lower 90s. Little reprieve will be felt Fri night with lows dropping into the mid to upper 60s. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... An elongated SW/NE trough axis will hang over the region from Saturday into early next week, continuing the rain showers and afternoon thunderstorms pattern we have been experiencing this month. Another trough will dig in from Canada near mid-week, continuing precipitation chances. Temperatures across the region will be in the upper 70s to low 80s on Saturday, then increase to the low to mid 80s through mid-week. The trough will bring cooler and drier temperatures after mid-week. Model guidance is in pretty good agreement in regards to precipitation chances on Saturday. Guidance begins to diverge however, on the timing of the next trough that enters the region from Canada. Because of this, used NBM guidance for precipitation chances and temperature for the period. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... A line of developing thunderstorms is moving through the Southern Tier this afternoon, already impacting KELM with KBGM in the path. MVFR conditions are expected within the storms, with a slight chance for IFR if a very heavy cell passes overhead. Not confident enough to put this in the BGM TAF though. Elsewhere, isolated showers are speckled throughout the area with a chance for an Isolated thunderstorm. MVFR conditions are expected during these showers at the other terminals. Showers and thunderstorms are expected to be out of the area by 23z. Overnight, high pressure will build in and allow for clearing skies and radiational cooling, bringing a chance for IFR visibility due to fog at RME/ITH/BGM/ELM during the early morning hours. VFR conditions expected Thursday as high pressure will be in place. Outlook... Wednesday night through Friday morning...Mainly VFR, but valley fog probable for late nights-early mornings, mainly at KELM. Friday afternoon through Monday...Chance of showers and thunderstorms with associated restrictions. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...BTL NEAR TERM...BJT SHORT TERM...BJT LONG TERM...JTC AVIATION...JTC
Hazardous weather outlook, Jul 14, 2:36 PM EDT, 1 hour 27 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 236 PM EDT Wed Jul 14 2021 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-151845- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 236 PM EDT Wed Jul 14 2021 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. A few thunderstorms could produce gusty winds and brief heavy rain through this evening. Isolated flash flooding is possible in areas that have recently received significant rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 14, 3:00 PM EDT, 1 hour 3 minutes before
Special Weather Statement National Weather Service Binghamton NY 300 PM EDT Wed Jul 14 2021 NYZ018-036-037-141945- Onondaga-Southern Oneida-Madison- 300 PM EDT Wed Jul 14 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL ONEIDA... NORTHWESTERN MADISON AND EAST CENTRAL ONONDAGA COUNTIES... At 259 PM EDT, a strong thunderstorm was located near Chittenango, or 12 miles east of Syracuse, moving east at 20 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Sullivan, Oneida, Lenox, Verona, Chittenango, Canastota, Manlius, Sherrill, Cazenovia and Morrisville. LAT...LON 4293 7599 4306 7597 4317 7553 4288 7550 TIME...MOT...LOC 1859Z 264DEG 17KT 4300 7590 BJT
Special weather statement, Jul 14, 3:18 PM EDT, 45 minutes before
Special Weather Statement National Weather Service Binghamton NY 318 PM EDT Wed Jul 14 2021 NYZ045-056-057-PAZ039-040-142000- Chenango-Broome-Delaware-Susquehanna-Northern Wayne- 318 PM EDT Wed Jul 14 2021 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN BROOME... SOUTHWESTERN DELAWARE...SOUTH CENTRAL CHENANGO...NORTHEASTERN SUSQUEHANNA AND NORTHWESTERN WAYNE COUNTIES... At 317 PM EDT, strong thunderstorms were clustered over Kirkwood, or near Binghamton, moving east at 45 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Binghamton, Kirkwood, Conklin, Sanford, Deposit, Susquehanna Depot, Port Dickinson, Hallstead, Hancock and Windsor. Heavy rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4200 7606 4222 7581 4223 7528 4189 7526 TIME...MOT...LOC 1917Z 273DEG 39KT 4206 7580 AJG
Special weather statement, Jul 14, 3:30 PM EDT, 33 minutes before
Special Weather Statement National Weather Service Binghamton NY 330 PM EDT Wed Jul 14 2021 NYZ046-057-142015- Otsego-Delaware- 330 PM EDT Wed Jul 14 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN OTSEGO AND NORTHWESTERN DELAWARE COUNTIES... At 330 PM EDT, a strong thunderstorm was located near Otego, or 9 miles west of Oneonta, moving east at 25 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Oneonta, Meredith, Otego, Gilbertsville, Franklin, West End, Meridale, Colliersville, Emmons and North Franklin. Heavy rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4237 7534 4247 7533 4252 7497 4231 7490 TIME...MOT...LOC 1930Z 271DEG 21KT 4242 7524 AJG
Special weather statement, Jul 14, 3:33 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Binghamton NY
333 PM EDT Wed Jul 14 2021
PAZ038-142015-
Bradford-
333 PM EDT Wed Jul 14 2021
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL BRADFORD COUNTY...
At 333 PM EDT, a strong thunderstorm was located over Sylvania, or
near Troy, moving east at 25 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
West Franklin, Troy, Springfield, West Burlington, Sylvania, Alba,
Burlington, Wetona, Franklindale and East Smithfield.
Heavy rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4188 7652 4166 7649 4171 7689 4181 7690
4183 7690
TIME...MOT...LOC 1933Z 271DEG 21KT 4177 7687
AJGSpecial weather statement, Jul 14, 4:01 PM EDT, 2 minutes before
Special Weather Statement National Weather Service Binghamton NY 401 PM EDT Wed Jul 14 2021 NYZ056-057-PAZ039-040-142045- Broome-Delaware-Susquehanna-Northern Wayne- 401 PM EDT Wed Jul 14 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BROOME... SOUTHWESTERN DELAWARE...NORTHEASTERN SUSQUEHANNA AND NORTHWESTERN WAYNE COUNTIES... At 401 PM EDT, a strong thunderstorm was located near Sanford, or near Deposit, moving east at 25 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Sanford, Deposit, Susquehanna Depot, Hancock, Windsor, Lanesboro, Fishs Eddy, Sherman, East Branch and Peabrook. Heavy rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4195 7566 4211 7566 4218 7517 4189 7509 TIME...MOT...LOC 2001Z 267DEG 22KT 4205 7549 AJG
Special weather statement, Jul 14, 4:03 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Binghamton NY 403 PM EDT Wed Jul 14 2021 NYZ015>017-023-025-142045- Southern Cayuga-Seneca-Yates-Schuyler-Tompkins- 403 PM EDT Wed Jul 14 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SENECA...NORTHEASTERN SCHUYLER...EASTERN YATES...SOUTHWESTERN CAYUGA AND NORTHWESTERN TOMPKINS COUNTIES... At 403 PM EDT, a strong thunderstorm was located near Keuka Park, or near Penn Yan, moving east at 20 mph. Locations impacted include... Penn Yan, Hector, Starkey, Covert, Trumansburg, Dundee, Ovid, Interlaken, Dresden and Lodi. LAT...LON 4257 7713 4271 7706 4268 7659 4242 7667 TIME...MOT...LOC 2003Z 282DEG 18KT 4262 7703 AJG
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:27 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Schuyler, Seneca, Steuben, Tompkins, Yates | 48 min |
| Jul 13, 9:01 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Cortland, Onondaga, Schuyler, Seneca, Tompkins | 59 min |
| Jul 13, 9:10 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chemung, Cortland, Schuyler, Tioga, Tompkins | 65 min |
| Jul 13, 9:32 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Tioga | 43 min |
| Jul 13, 9:36 PM EDT | Tornado Warning | BGM | Tioga | 24 min |
| Jul 13, 9:57 PM EDT | Severe Thunderstorm Warning | BGM | Cortland, Madison, Oneida, Onondaga | 63 min |
| Jul 13, 10:07 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Cortland, Delaware, Madison, Otsego and 2 more | 53 min |
| Jul 13, 10:51 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 24 min |
| Jul 13, 10:57 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Delaware, Madison, Oneida, Otsego | 63 min |
| Jul 14, 12:00 AM EDT | Special Weather Statement | BGM | Sullivan | 45 min |
| Jul 14, 1:30 PM EDT | Special Weather Statement | BGM | Chenango | 45 min |
| Jul 14, 1:44 PM EDT | Special Weather Statement | BGM | Chemung | 31 min |
| Jul 14, 1:46 PM EDT | Special Weather Statement | BGM | Tioga | 44 min |
| Jul 14, 2:34 PM EDT | Special Weather Statement | BGM | Tioga | 41 min |
| Jul 14, 2:38 PM EDT | Special Weather Statement | BGM | Otsego | 52 min |
| Jul 14, 3:00 PM EDT | Special Weather Statement | BGM | Madison | 45 min |
| Jul 14, 3:18 PM EDT | Special Weather Statement | BGM | Broome | 42 min |
| Jul 14, 3:30 PM EDT | Special Weather Statement | BGM | Otsego | 45 min |
| Jul 14, 4:01 PM EDT | Special Weather Statement | BGM | Delaware | 44 min |
| Jul 14, 4:48 PM EDT | Special Weather Statement | BGM | Cortland | 42 min |
| Jul 13, 8:49 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 41 min |
| Jul 13, 9:50 PM EDT | Areal Flood Advisory | BGM | Bradford | 84 min |
| Jul 13, 10:55 PM EDT | Special Weather Statement | BGM | Luzerne | 50 min |
| Jul 13, 11:25 PM EDT | Special Weather Statement | BGM | Lackawanna, Wayne | 50 min |
| Jul 13, 11:35 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Pike, Wayne | 25 min |
| Jul 14, 12:48 AM EDT | Areal Flood Advisory | BGM | Luzerne | 117 min |
| Jul 14, 1:19 AM EDT | Areal Flood Advisory | BGM | Lackawanna, Luzerne, Wayne | 112 min |
| Jul 14, 3:11 AM EDT | Areal Flood Advisory | BGM | Pike | 2 hr |
| Jul 14, 3:33 PM EDT | Special Weather Statement | BGM | Bradford | 42 min |
| Jul 14, 4:34 PM EDT | Special Weather Statement | BGM | Sullivan | 41 min |
| Jul 14, 5:02 PM EDT | Special Weather Statement | BGM | Wayne | 43 min |
| Jul 14, 5:09 PM EDT | Special Weather Statement | BGM | Lackawanna | 36 min |
| Jul 14, 5:39 PM EDT | Special Weather Statement | BGM | Wyoming | 36 min |
| Jul 14, 5:48 PM EDT | Special Weather Statement | BGM | Wayne | 42 min |
| Jul 14, 6:13 PM EDT | Special Weather Statement | BGM | Lackawanna | 32 min |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.